MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER
Catalog Number 08056668190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The a1c reagent lot number is 70882001 and the expiration date is 30-jun-2024.The glucose reagent lot number and expiration date were not provided.The calibration data provided was acceptable.The alarm trace showed two abnormal cell blank alarms.The field service engineer (fse) changed the sample probe.The investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable a1c-2 tina-quant hemoglobin a1c gen.2 and gluc3 glucose hk gen.3 results for 4 patient samples on a cobas pro c 503 analytical unit.On 04-sep-2023, sample 1 had an initial a1c-2 result of 6.6%.The doctor questioned the result as it did not match the patient's clinical history and the sample was repeated.The sample was repeated twice and the results were 5.39% and 5.49%.The result of 5.49% was deemed correct.On 07-sep-2023, sample 2 had an initial a1c-2 result of 6.31%.The sample was repeated and the result was 5.29%.On 15-sep-2023, sample 3 had an initial glucose result of 30 mg/dl.The repeat result was considered "normal." the exact repeat result was not provided.On 15-sep-2023, sample 4 had an initial glucose result of 22 mg/dl.The repeat result was considered "normal." the exact repeat result was not provided.
 
Additional Manufacturer Narrative
The qc recovery data provided was acceptable.The field service engineer (fse) changed the heat cut filter and the washing comb teflon coating, performed cell blank measurement, adjusted the photometer and installed a new bulb, and replaced the incubation bath, degasser, and sample probes.The service maintenance actions performed by the fse resolved the issue.No further issues were reported after the service visit.

Brand Name
COBAS C 503 ANALYTICAL UNIT
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250-0457
MDR Report Key17861833
Report Number1823260-2023-03170
Device Sequence Number5909358
Product Code JJE
UDI-Device Identifier07613336120927
UDI-Public07613336120927
Combination Product (Y/N)Y
Initial Reporter CountryPE
PMA/510(K) Number
K072714
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08056668190
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/05/2023
Supplement Date Received by Manufacturer10/06/2023
Initial Report FDA Received Date10/03/2023
Supplement Report FDA Received Date10/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DIABETES MEDICATION (PATIENT 1)
Patient SexUnknown